# SDR AU981612

- Difficulty date: October 5, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-30
- Engine: Lyc IO320B1A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Condition: Misinstalled
- Location: Rt Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) PILOT REPORTED UNUSUAL NOISE COMING FROM THE RT ENGINE AND SUSPECTED A STICKY VALVE.  AFTER ENGINE RUNS, THE COWLS WERE REMOVED FROM THE RT ENGINE TO CARRY OUT A COMPRESSION CHECK.  IT WAS THEN NOTICED THAT THE NR 3 EXHAUST STACK WAS NOT FITTED TO THE NR 3 CYLINDER.  THE STACK WAS APPROX 3.81 CM (1.5 INCHES) BELOW ITS CORRECT POSITION.  SUSPECT THAT EITHER THE EXHAUST STACK WAS NOT FITTED OR WAS FITTED INCORRECTLY.
